Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


of lipodistrophy?
Feb 28, 2003

I survived 6 months treatment with crixivan years ago with just belly and little more. I have been on a couple of years of treatment now, and because I have gone down to 250cd4/15 and 102000 v.l. I am starting: 400 mg atazanavir 1200 mg fortovase 300 mg epivir 1 viread daily Does it neccesarily have to give me loads of lipo, or maybe it won't be as bad? I look quite ok now. What percentage of people develop lipodistrophy? Thank you.

Response from Ms. Fields-Gardner

The lipodystrophy you are referring to is in the category of physical changes. Atazanavir has had a more favorable profile for blood lipids and it has been speculated that high blood lipids may be a risk factor for physical changes. Tenofovir (Viread) has also been compared to other medications favorably. What percentage of people experience physical changes depends on what you read and who you talk to... Because HIV infection is long-term and chronically inflammatory, it seems likely that nearly everyone will experience some changes over time.

There is much more to this picture, however. Take a look at the risk factors you can do something about even more readily that changing medications to keep yourself looking quite ok. These include exercise, eating a healthy diet in a healthy way, stopping smoking, and limiting alcohol consumption.

Best wishes!


Previous
Elliptical Training Machine
Next
never heard of this

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement